Vermont, 2007

Hail and Damaging Wind in Vermont, June 5, 2007

June 5, 2007 · NWS BTV · 5 events in 2 counties and zones

An unseasonably strong mid-level atmospheric disturbance moved across a marginally unstable airmass across eastern Vermont during the afternoon of the 5th. This caused showers and scattered thunderstorms, including a few severe thunderstorms in Orange and Windsor counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

An unseasonably strong mid-level atmospheric disturbance moved across a marginally unstable airmass across eastern Vermont during the afternoon of the 5th. This caused showers and scattered thunderstorms, including a few severe thunderstorms in Orange and Windsor counties. Thunderstorm winds knocked down trees in Ludlow (Windsor county) and other communities in the immediate vicinity. Also, penny size hail fell in Ludlow with nickel size hail in Ascutney (Windsor county) and West Topsham (Orange county). Also, lightning struck a house in Stockbridge (Windsor county).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 5, 8:01 AM EST, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 5, 8:01 AM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
901 AM EDT TUE JUN 5 2007

...LINE OF THUNDERSTORMS EXPECTED ACROSS THE NORTH COUNTRY THIS
AFTERNOON...

.SYNOPSIS...
RAIN ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM BARRY HAS
EXITED THE REGION...AS THE SYSTEM HEADS INTO EASTERN CANADA.
HOWEVER...A COLD FRONT WILL BRING MORE SHOWERS AND THUNDERSTORMS
TO THE AREA TODAY...AS IT MOVES FROM WEST TO EAST ACROSS NORTHERN
NEW YORK AND VERMONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL END EARLY TONIGHT
AS THE FRONT PUSHES EAST OF NEW ENGLAND. COOLER AND DRIER AIR WILL
FOLLOW FOR WEDNESDAY AND THURSDAY...AS HIGH PREESSURE BUILDS INTO
THE NORTHEAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
OVERALL FORECAST IS IN EXCELLENT SHAPE. WE ARE TRACKING A STRONG
MID-LEVEL SHORTWAVE TROUGH WITH MID-LVL VORT CENTER JUST NORTH OF
LAKE ONTARIO...AND SWD EXTENDING TROUGH AXIS THRU FAR WRN NY INTO
NWRN PA AT 1245Z. THIS SYSTEM LOOKS QUITE STRONG ON SATELLITE
IMAGERY...AND NOTED ON 06Z NAM THAT 850MB BAROCLINICITY SHARPENS
CONSIDERABLY AS SYSTEM TRACKS EWD INTO THE NORTH COUNTRY. MAIN
MITIGATING FACTOR FOR SEVERE WEATHER CONTINUES TO BE WIDESPREAD
LOW CLOUDS WHICH WILL LIMIT SURFACE HEATING/DESTABILIZATION...AT
LEAST TO SOME EXTENT. BEST CHANCE FOR SUBSTANTIAL SURFACE HEATING
IS ACROSS VT WITH SOME BREAKS IN THE CLOUDS DEVELOPING. BELIEVE MAX
SURFACE-BASED CAPE VALUES WILL BE AROUND 1000 J/KG ACROSS
VT/CHAMPLAIN VLY AND ONLY AROUND 500 J/KG ACROSS THE ST. LAWRENCE
RIVER VALLEY AND NORTHERN ADIRONDACKS.

WITH SHARPENING 850MB FRONT...EXPECTING RATHER STRONG LINEAR FORCING
FOR ASCENT...WITH ONE OF MORE LINES OF DEEP CONVECTION FORMING
LATE THIS MORNING ACROSS CENTRAL NY AND MOVING ENEWD THRU OUR
REGION. TIMING OF TSTMS APPEARS TO BE 16-19Z ACROSS NRN NY ZONES...
AND 18-22Z ACROSS VT ZONES.

AREAS FROM THE CHAMPLAIN VLY EWD WILL HAVE THE LONGEST AMT OF
TIME TO DESTABILIZE IN ADVANCE OF THE DEVELOPING STORMS...AND
THEREFORE THE GREATEST SVR POTENTIAL. MAIN THREAT WILL BE FOR
DAMAGING WINDS WITH ANY BOWING LINE SEGMENTS/STRONGER CORES WITHIN
THE LINE. PROGRESSIVE NATURE OF CONVECTION WILL LIMIT HEAVY RAIN
THREAT...THOUGH BRIEF HEAVY RAIN IS LIKELY AS STORMS MOVE THROUGH.
ALSO...LINEAR STORM STRUCTURES AND LIMITED INSTABILITY WILL KEEP
HAIL THREAT ISOLATED WITH ONLY MARGINAL THREAT OF ANY 3/4 INCH OR
GREATER HAIL DIAMETERS.

WILL ISSUE AN SPS TO HIGHLIGHT LOCALIZED DAMAGING WIND POTENTIAL
WITH CONVECTION...ESPECIALLY ERN SECTIONS.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
THE THREAT OF CONVECTIVE ACTIVITY WILL END EARLY TONIGHT AS COLD
FRONT PUSHES EAST OF FORECAST AREA. MUCH COOLER AIRMASS WILL
ADVECT INTO THE NORTH COUNTRY OVERNIGHT...BUT CLOUDS AND WIND WILL
PREVENT TEMPS FROM FALLING MUCH BELOW 40 ANYWHERE...THUS NO FROST
CONCERNS TONIGHT. DURING WEDNESDAY...HIGH PRESSURE BUILDS EAST
FROM THE GREAT LAKES. HOWEVER...ANOTHER SHORT WAVE WILL BE MOVING
THROUGH THE SLOWLY DEPARTING UPPER LEVEL TROUGH. THE COMBINATION
OF THIS SHRTWV...AND STEEP LOW LEVEL LAPSE RATES AND SUFFICIENT
LOW/MID LEVEL MOISTURE WILL RESULT IN A LOT OF CLOUDS...ESPECIALLY
OVER HIGHER TERRAIN ZONES WHERE THERE COULD BE FEW LIGHT SHOWERS
OR SPRINKLES AS WELL. MAX TEMPS WED ON THE COOL SIDE...WITH HIGHS
IN THE 50S AND 60S. AS HIGH PRESSURE BUILDS IN WED NIGHT...WINDS
WILL DIMINISH AND SKIES WILL CLEAR...SETTING STAGE FOR GOOD
RADIATIONAL COOLING. EXPECT SOME PATCHY FROST IN NORTHEAST KINGDOM
AND ADIRONDACKS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
SURFACE RIDGE AXIS WILL MOVE EAST OF THE FORECAST AREA THURSDAY
AFTERNOON. EXPECT SOME INCREASE IN CLOUDS WITH ONSET OF WARM
ADVECTION...BUT PRECIPITATION CHANCES LOOK TO BE MINIMAL. BEST
CHANCE FOR SEEING PRECIPITATION DURING THIS PERIOD WILL BE FRIDAY
PM/NIGHT AS COLD FRONT MOVES ACROSS THE AREA. LATEST GUIDANCE
SUGGESTS FRONT MAY BE A BIT SLOWER TO EXIT REGION DUE PRESENCE OF
CLOSED LOW OVER WESTERN ATLANTIC. THIS COULD RESULT IN LINGERING
SHOWERS EASTERN ZONES SATURDAY...BUT FOR NOW HAVE LEFT OUT MENTION
OF PRECIPITATION.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
CRNT RADAR TRENDS AND LIGHTNING DATA SHOWS AN INCREASE IN AREAL
COVERAGE/INTENSITY OF SHOWERS/THUNDERSTORMS ACRS WESTERN NY ATTM.
BASED ON THERMODYANMICS AND POTENT 5H VORT ASSOCIATED WITH MID/UPPER
LVL TROF AND GOOD SFC CONVERGENCE PROVIDED BY COLD FRNT WL MENTION
SEVERAL TEMPO GROUPS FOR SHOWERS/THUNDERTORMS ACRS OUR TAF SITES
TODAY. BASED ON CRNT TRENDS WL INCREASE THE ARRIVAL TIME OF THE
PRECIP BY 1 TO 3 HRS FROM WEST TO EAST ACRS OUR CWA. GIVEN...LOW
LEVEL WIND PROFILE...ANY STORMS IN THE VNTY OF A TAF SITE WL HAVE
THE POTENTIAL TO CREATE GUSTY WINDS TO 40 KNTS AND REDUCE VIS BLW
3SM.

WL MENTION VCTS AT PBG/BTV AFT 16Z WITH BEST LIFT/INSTABILITY BTWN
18Z-22Z ASSOCIATED WITH SFC FRNT/5H VORT. WL USE TEMPO GROUP BTWN
18-22Z TO INDICATE POTENTIAL FOR TSRA IN 3SM AND CIGS BTWN
BKN-OVC025-035CB. FEEL A 1 TO 2 HOUR WINDOW FOR STORMS WL BE
POSSIBLE TODAY...FOLLOWED BY A 1 TO 2 HOUR PERIOD OF STRATO PRECIP
ALONG OR JUST BEHIND FROPA. IN ADDITION...BUFKIT SOUNDINGS SHOW TOP
OF THE MIXED LAYER OF 30 TO 35 KNOTS...THEREFORE WL MENTION WIND
GUSTS TO 25 KNTS...ESPECIALLY AT MSS/SLK/BTV TAF SITES. A SLOW
CLRING TREND IS EXPECTED BY 03Z.

12Z WEDNESDAY THROUGH FRIDAY...SFC HIGH PRES WL SLOWLY BUILD ACRS
OUR TAF SITES WEDS INTO THURSDAY WITH VFR CONDITIONS EXPECTED.
HOWEVER...STEEP LOW TO MID LVL LAPSE RATES AND LEFTOVER MOISTURE
BTWN 850-700MB...ALONG WITH WEAK 5H VORT LOBE...MAY PROVIDE ENOUGH
LIFT TO PRODUCE A FEW LIGHT SHOWERS AT MPV/SLK ON WEDS. MID/UPPER
LVL RIDGE BUILDS INTO TAF SITES FOR THURS INTO FRIDAY...BEFORE
ANOTHER CHC FOR SHOWERS/THUNDERSTORMS LATE FRIDAY AFTN/EVENING
ASSOCIATED WITH ANOTHER COLD FRNT. VFR CONDITIONS ARE EXPECTED
THRU 18Z FRIDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...BANACOS
SHORT TERM...RJS
LONG TERM...RJS
AVIATION...TABER
Hazardous weather outlook, Jun 5, 11:36 AM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1236 PM EDT TUE JUN 5 2007

NYZ028-031-034-035-VTZ001>012-016>019-061645-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
1236 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CLEAR SKIES AND CALM WINDS ASSOCIATED WITH SURFACE HIGH PRESSURE
WILL PROVIDE PARTS OF THE NORTHEAST KINGDOM IN VERMONT WITH
SCATTERED FROST ON WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

CALL IN ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE IN BURLINGTON.

NYZ026-027-029-030-087-061645-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
1236 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SURFACE COLD FRONT AND A STRONG DISTURBANCE IN THE JET STREAM
WINDS ALOFT WILL INTERACT WITH SURFACE INSTABILITY FROM DAYTIME
HEATING...TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS BY EARLY
THIS AFTERNOON. THE GREATEST POTENTIAL FOR STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL BE ACROSS THE NORTHERN ADIRONDACK MOUNTAINS IN
NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND NOON TODAY ACROSS THE
HIGHER TERRAIN OF NORTHERN NEW YORK AND MOVE EAST INTO VERMONT BY
EARLY THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE
STRONG AND DAMAGING THUNDERSTORM WIND GUSTS...ALONG WITH SOME
HAIL. THE SEVERE WEATHER THREAT WILL QUICKLY DIMINISH BY 8 PM THIS
EVENING.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE...ALONG WITH BRIEF LOCALLY HEAVY RAINFALL...WHICH COULD
CAUSE PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CLEAR SKIES AND CALM WINDS ASSOCIATED WITH SURFACE HIGH PRESSURE
WILL PROVIDE THE NORTHERN ADIRONDACK MOUNTAINS WITH SCATTERED
FROST ON WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

CALL IN ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE IN BURLINGTON.

BANACOS

In the hours before

Special weather statement, Jun 5, 8:16 AM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
916 AM EDT TUE JUN 5 2007

NYZ028-030-031-034-035-VTZ001>012-016>019-051745-
EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
916 AM EDT TUE JUN 5 2007

...POTENTIAL FOR THUNDERSTORMS WITH DAMAGING WINDS ACROSS THE NORTH
COUNTRY THIS AFTERNOON...

A STRONG COLD FRONT MOVING THROUGH WESTERN NEW YORK AT MID MORNING
WILL CONTINUE EASTWARD INTO THE NORTH COUNTRY BY EARLY THIS
AFTERNOON. AN ASSOCIATED STRONG UPPER DISTURBANCE INTERACTING WITH
THE COLD FRONT WILL TRIGGER A LINE OF STRONG TO LOCALLY SEVERE
THUNDERSTORMS AS THE SYSTEM TRACKS EASTWARD. TIMING OF
THUNDERSTORM ACTIVITY IS GREATEST ACROSS THE NORTHERN ADIRONDACKS
BETWEEN NOON AND 3 PM...BETWEEN 1 AND 4 PM IN THE CHAMPLAIN VALLEY
AND RUTLAND COUNTY VERMONT...AND BETWEEN 2 PM AND 6 PM ACROSS
CENTRAL AND EASTERN VERMONT.

THIS LINE OF THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
LOCALIZED DAMAGING WINDS AS IT MOVES EASTWARD...WITH WIND GUSTS
UP TO 60 MPH POSSIBLE. SMALL HAIL AND BRIEF HEAVY RAINFALL WILL ALSO
ACCOMPANY THE THUNDERSTORMS ALONG WITH CLOUD TO GROUND LIGHTNING
STRIKES.

KEEP AN EYE TO THE SKY IF YOU PLAN TO BE OUTDOORS THIS
AFTERNOON AND MOVE INDOORS IF THREATENING WEATHER APPROACHES YOUR
AREA.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

BANACOS
Special weather statement, Jun 5, 11:19 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1219 PM EDT TUE JUN 5 2007

VTZ001>012-016>019-052100-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS...
NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE...
ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
1219 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH EFFECTIVE UNTIL 7 PM FOR THE FOLLOWING
COUNTIES IN VERMONT...GRAND ISLE...CHITTENDEN...FRANKLIN...LAMOILLE...
ADDISON...WASHINGTON...ORANGE...RUTLAND...ORLEANS...CALEDONIA...
ESSEX...AND WINDSOR.

KEEP AN EYE TO THE SKY IF YOU PLAN TO BE OUTDOORS THIS AFTERNOON
INTO THIS EVENING AND MOVE INDOORS IF THREATENING WEATHER
APPROACHES YOUR AREA.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

NYZ028-031-034-035-052100-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID...
PORT HENRY...TICONDEROGA
1219 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH EFFECTIVE UNTIL 7 PM FOR THE FOLLOWING
COUNTIES IN NORTHEAST NEW YORK...ESSEX AND CLINTON.

KEEP AN EYE TO THE SKY IF YOU PLAN TO BE OUTDOORS THIS AFTERNOON
AND MOVE INDOORS IF THREATENING WEATHER APPROACHES YOUR AREA.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

BANACOS

The radar

The Burlington radar (KCXX), 81 km away, was scanning. The volume nearest the first event began at 17:54 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Orange

When
June 5, 12:55 PM EST
Where
Orange County, 0.5 mi W of West Topsham
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
44.120, -72.310

Nickel size hail reported.

Hail, Windsor

When
June 5, 1:20 PM EST
Where
Windsor County, Ludlow
Measured
0.75 in hail
Reported by
Post Office
Coordinates
43.400, -72.700

Penny size hail reported.

Thunderstorm Wind, Windsor

When
June 5, 1:35 PM EST
Where
Windsor County, Ludlow
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.400, -72.700

Numerous trees blown down in Ludlow and several other communities in Windsor county according to State police.

Hail, Windsor

When
June 5, 2:00 PM EST
Where
Windsor County, Ascutney
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.420, -72.400

Nickel size hail reported.

Lightning, Windsor

When
June 5, 2:00 PM EST
Where
Windsor County, Stockbridge
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
43.780, -72.770

Lightning struck a house.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2007Every state in 2007This day in weather historyWarnings in Vermont, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35312, 35313, 35317, 35314, 35315.